Thunderstorm Wind, Allen
- When
- August 13, 3:15 PM EST
- Where
- Allen County, Spencerville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.700, -84.350
A large tree was blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Aug 13, 12:48 PM EST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1248 PM EST SAT AUG 13 2005 .AVIATION... CHALLENGING FORECAST FOR THE 18Z TAF CYCLE WITH MANY CONCERNS RANGING FROM TIMING OF CONVECTION TO LOW CIGS AND VSBY. BOTH TAF SITES WILL REMAIN PRIMARILY ON THE COOL SIDE OF THE BAROCLINIC ZONE THROUGH THE PERIOD. CIGS/VSBY HAVE IMPROVED SINCE THIS MORNING WITH THE LOSS OF PRECIP AND SOME BOUNDARY LAYER WARMING THROUGH THE MID LEVEL DECK. AREA OF SHRA DEVELOPING ALREADY OVER NORTHERN ILLINOIS AND EXPECT THIS AREA TO FILL IN THIS AFTERNOON AS THE NEXT IN A SERIES OF FRONTAL WAVES MOVES RAPIDLY OUT OF NE MISSOURI. WILL BRING ANOTHER PERIOD OF SHRA INTO KSBN AND VCTS TO KFWA TO COVER THIS WAVE. THERE SHOULD BE A BREAK IN AREA OF SUBSIDENCE BEHIND FRONTAL WAVE NUMBER 2 BEFORE WAVE NUMBER 3 NOW OVER THE CENTRAL PLAINS RIPPLES ALONG THE FRONT SUNDAY MORNING. THIS LAST WAVE WILL LIKELY BE THE MOST SIGNIFICANT WITH ANOTHER PERIOD OF SHRA/TSRA SUNDAY MORNING. IN BETWEEN THE PERIODS OF SHRA OVERNIGHT TONIGHT SHOULD SEE SOME BR DEVELOP AT BOTH TAF SITES. IF ANY BREAKS DEVELOP IN THE OVERCAST COULD POTENTIALLY SEE SOME LOW VSBY OVERNIGHT. && .PREV DISCUSSION... UPDATE... ISSUED AN EARLY UPDATE THIS MORNING TO ACCOUNT FOR LARGE CLUSTER OF SHRA/TSRA MOVING NORTHEAST THROUGH THE NORTHERN HALF OF THE CWA THIS MORNING. DIFFUSE BAROCLINIC ZONE IS STATIONARY THIS MORNING JUST SOUTH OF THE CWA. SURFACE DATA AND SATELLITE IMAGERY CLEARLY SHOWING A WEAK WAVE OF SURFACE LOW PRESSURE ALONG THE FRONT IN EAST CENTRAL ILLINOIS EARLY THIS MORNING. THIS SURFACE WAVE HAS ENHANCED FRONTAL LIFT OVER THE CWA THIS MORNING IN DIFFERENTIAL THERMAL ADVECTION REGIME. WATER VAPOR IMAGERY ALSO SUGGESTING A PROBABLE REMNANT MCV CROSSING THE CWA THIS MORNING FROM EARLIER UPSTREAM CONVECTION. PLENTY OF MOISTURE AVAILABLE FOR HEAVY RAIN PRODUCTION OUT OF THESE STORMS WITH SPC MESOANALYIS PAGE SHOWING PWAT VALUES AROUND 2 INCHES. HAVE GONE WITH CATEGORICAL POPS FOR THIS MORNING OVER THE NORTHERN HALF OF THE CWA WITH ONLY LOW CHANCE IN THE SOUTH. FOR THIS AFTERNOON WILL MAINTAIN HIGH CHANCE POPS WITH LATEST RUN OF THE RUC SUGGESTING RENEWED DEVELOPMENT LATER THIS AFTERNOON. SHORT TERM... TODAY AND TONIGHT. PUT A 40 POP IN FOR OUR CWA FOR THIS MORNING. CURRENTLY THERE ARE SCATTERED SHOWERS/THUNDERSTORMS MOVING NORTHEASTWARD THROUGH OUR CWA. THESE STORMS HAVE NOT BEEN FILLING IN TOO GREAT OF AN AREA AS THEY HAVE BEEN WEAKENING AND STRENGTHENING HERE AND THERE AS THEY MOVE THROUGH. THEN THERE HAS BEEN A SHIFT IN THE THINKING FOR LATER TODAY INTO TONIGHT. ALTHOUGH THE MODELS HAVE CHANGED IN THEIR THINKING THEY ARE FAIRLY SIMILAR. NO CLOSED OFF LOW WILL FORM ALONG THE COLD FRONT TODAY AND MOVE PAST THE CWA LIFTING THE FRONT THROUGH THE CWA AS A WARM FRONT. INSTEAD THE COLD FRONT WILL REMAIN NEARLY STATIONARY THROUGH CENTRAL INDIANA...AT THE MOST MOVING AS FAR NORTH AS THE SOUTHERN PART OF OUR CWA OR SO. PRECIP CHANCES ARE NOT THE GREATEST FOR TODAY BUT AT THE SAME TIME CAN NOT BE TAKEN OUT WITH THE FRONT IN THE AREA...PROVIDING MOISTURE AND SOME LIFT. THE BEST CHANCE FOR RAIN LOOKS TO BE LATE TONIGHT TOWARDS TOMORROW MORNING WHEN A SURFACE LOW FORMS ALONG THE NEARLY STATIONARY FRONT AND MOVES INTO OUR CWA LATE TONIGHT/TOMORROW MORNING. SO HAVE JUST WENT WITH CHANCE POPS FOR ENTIRE CWA UNTIL LATE TONIGHT...DIFFICULT TO TIME ANY WAVES/INFLECTIONS THAT WILL MOVE NORTHEASTWARD ALONG THE FRONT TODAY. THEN INTRODUCE LIKELY POPS IN THE WESTERN PART OF OUR CWA TOWARDS THE END OF TONIGHT AS THAT NEWLY FORMED SURFACE LOW BEGINS TO MOVE IN. THE BEST LIFT AND MOISTURE DO NOT APPEAR UNTIL THIS LOW FORMS. ALSO THE CWA SHOULD EXPERIENCE NORTHEAST WINDS TODAY BUT WINDS NEAR THE FRONT WILL BE LIGHT AND VARIABLE. SLIM CHANCE FOR SEVERE WEATHER. ISOLATED AT BEST. SEVERE INDICIES...LI, SI, TT, WET BULB ZERO HEIGHT, CAPE, 0-3KM STORM RELATIVE HELICITY, AND SWEAT ARE ALL LOW AND NOT INDICATING A LARGE SEVERE WEATHER EVENT. THIS IS BACKED UP WITH SPC NOT PUTTING OUR CWA INTO A SLIGHT RISK AREA. LONG TERM... SUNDAY THROUGH FRIDAY. DESPITE ITS TYPICAL GRID SCALE FEEDBACK PROBLEMS...WILL USE THE 00Z GFS FOR THE FIRST PART OF THE EXTENDED PERIOD. 00Z NAM...00Z GFS...00Z UKMET...AND 00Z CANADIAN AGREE THAT THE MAIN PCPN ACTIVITY SHOULD OCCUR ON SUNDAY. THIS WILL BE DUE TO A S/WV TRACKING NE FROM KANSAS INTO THE REGION. THIS S/WV WILL PERTURB A SFC LOW PRESSURE AREA ALONG CURRENT STALLED OUT FRONTAL BOUNDARY. SFC TO 850 MB CONVERGENCE SHOULD BE FOCUSED ALONG AND NW OF THE SFC LOW...WHICH IS FORECAST TO RIPPLE NE FROM SRN INDIANA SUNDAY MORNING...THEN INTO NE OHIO BY SUNDAY EVENING. S/WV WILL PROVIDE UPR LVL DYNAMICAL LIFT. WITH A MOIST AIRMASS IN PLACE...SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACRS THE REGION DURING THE MORNING HOURS...TAPERING OF WEST TO EAST DURING THE AFTN AS SFC LOW PULLS AWAY. SKIES MAY ACTUALLY BECOME PARTLY CLOUDY IN THE WEST DURING THE AFTN. ONCE SFC LOW PULLS NE OF THE REGION SUNDAY NIGHT...SFC HIGH PRESSURE IS EXPECTED TO BUILD INTO THE REGION FROM THE NW...BRINGING PARTLY CLOUDY CONDITIONS AND COOLER TEMPS. PARTLY CLOUDY SKIES WILL CONTINUE INTO MONDAY AS THE SFC HIGH DRIFTS SLOWLY EASTWARD. WILL NOT MAKE ANY CHANGES TO THE REMAINDER OF THE EXTENDED BEYOND MONDAY. IT DOES APPEAR THAT AFOREMENTIONED FRONTAL BOUNDARY WILL STALL OUT OVER THE OHIO VLY (OR A LITTLE FARTHER SOUTH) THROUGH MID WEEK...GRADUALLY LIFTING NORTH AS A WARM FRONT BY FRIDAY AS H5 TROFFING DEVELOPS ACRS CNTRL CANADA. IN TERMS OF TEMPS...WENT TOWARD THE COOLER MAV VALUES FOR SUNDAY/S HIGHS AND ALSO FOR SUNDAY NIGHT/S LOWS. THE REMAINDER OF THE EXTENDED TEMPS HAVE BEEN LEFT IN TACT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && AVIATION/UPDATE...HITCHCOCK SHORT TERM...BML LONG TERM...HICKMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 542 AM EST SAT AUG 13 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-141045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 526 AM EST SAT AUG 13 2005 /526 AM CDT SAT AUG 13 2005/ /626 AM EDT SAT AUG 13 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. THE MAIN WEATHER THREAT THROUGH TONIGHT WILL BE LOCALIZED FLOODING ASSOCIATED WITH THE STRONGEST THUNDERSTORMS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...AN ISOLATED THUNDERSTORM WITH WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON SUNDAY. AGAIN...THE MAIN WEATHER THREAT WILL BE LOCALIZED FLOODING ASSOCIATED WITH THE STRONGEST THUNDERSTORMS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...AN ISOLATED THUNDERSTORM WITH WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO CALL IN THEIR RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA TODAY THROUGH SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-141045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 542 AM EST SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...AN ISOLATED THUNDERSTORM WITH WIND GUSTS IN EXCESS OF 50 KNOTS AND HAIL UP TO ONE INCH IN DIAMETER CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...AN ISOLATED THUNDERSTORM WITH WIND GUSTS IN EXCESS OF 50 KNOTS AND HAIL UP TO ONE INCH IN DIAMETER CAN NOT BE RULED OUT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/MARINE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
234 PM EST SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG 7 N WABASH 40.90N 85.83W
08/13/2005 WABASH IN LAW ENFORCEMENT
LARGE TREE DOWN ALONG STATE ROAD 13 NEAR THE TOWN OF
URBANA.
&&
MBOGUTHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 PM EST SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 1 N ANDREWS 40.87N 85.60W
08/13/2005 HUNTINGTON IN LAW ENFORCEMENT
FEW LARGE TREES DOWN.
&&
MBOGUTHThe Northern Indiana radar (KIWX), 135 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
A large tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469539.